Anti-TNF agents represent a major breakthrough in the management of inflammatory diseases. Among the side effects of these agents are the so-called paradoxical effects described in this review. They represent new onset or exacerbation of a condition (symptom/disease), usually improved with TNF blockers. These paradoxical effects are mainly psoriasiform skin reactions, uveitis and granulomatous diseases (such as sarcoidosis and Crohn's disease). Infrequent and probably underreported, they should be discussed from the viewpoint of spontaneous features of the underlying disease (e.g., uveitis or psoriasis in a case of spondyloarthritis). The causal mechanism of occurrence is still a matter of debate, but may implicate an imbalance of cytokines toward interferons, chemokines and probably IL-17. These reactions may raise differential diagnosis problems. Symptoms resolve, most of the time, due to the discontinuation of the anti-TNF agent or sometimes a switch to another TNF blocker; but in some cases, it is a class effect that could lead to the withdrawal of all anti-TNF agents.